Advertisement

Communications in Mathematical Physics

, Volume 94, Issue 4, pp 483–509 | Cite as

On the theory of recursion operator

  • V. E. Zakharov
  • B. G. Konopelchenko
Article

Abstract

The general structure and properties of recursion operators for Hamiltonian systems with a finite number and with a continuum of degrees of freedom are considered. Weak and strong recursion operators are introduced. The conditions which determine weak and strong recursion operators are found.

In the theory of nonlinear waves a method for the calculation of the recursion operator, which is based on the use of expansion into a power series over the fields and the momentum representation, is proposed. Within the framework of this method a recursion operator is easily calculated via the Hamiltonian of a given equation. It is shown that only the one-dimensional nonlinear evolution equations can posses a regular recursion operator. In particular, the Kadomtsev-Petviashvili equation has no regular recursion operator.

Keywords

Neural Network Statistical Physic Complex System Nonlinear Dynamics General Structure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Zakharov, V.E., Manakov, S.V., Novikov, S.P., Pitaevski, L.P.: Theory of solitons. Method of the inverse problem. Moscow: Nauka 1980Google Scholar
  2. 2.
    Solitons. Topics in Current Physics, Vol. 17, Bullough R, Caudrey, P. (eds.). Berlin, Heidelberg, New York: Springer 1980Google Scholar
  3. 3.
    Ablowitz, M.J., Segur, H.: Solitons and inverse scattering transform. Philadelphia: SIAM 1981Google Scholar
  4. 4.
    Gardner, C.S., Green, J.H., Kruskal, H.D., Miura, R.M.: Commun. Pure Appl. Math.27, 97 (1974)Google Scholar
  5. 5.
    Olver, P.J.: Evolution equations possessing infinitely many symmetries. J. Math. Phys.18, 1212–1215 (1977)Google Scholar
  6. 6.
    Gardner, C.S., Korteweg-de Vries equation and generalizations. IV. The Korteweg-de Vries equation as a Hamiltonian system. J. Math. Phys.12, 1548 (1971)Google Scholar
  7. 7.
    Zakharov, V.E., Faddeev, L.D.: Funct. Anal. Appl.5, N 4, 18 (1971)Google Scholar
  8. 8.
    Magri, F.: A simple model of the integrable Hamiltonian equation. J. Math. Phys.19, 1156 (1978)Google Scholar
  9. 9.
    Kulish, P.P., Reiman, A.G.: Notes of LOMI Sci. Sem.77, 134–147 (1978)Google Scholar
  10. 10.
    Ablowitz, M.J., Kaup, D.J., Newell, A.C., Segur, H.: Stud. Appl. Math.53, 249–315 (1974)Google Scholar
  11. 11.
    Flaschka, H., Newell, A.C.: In: Lecture Notes in Physics, Vol. 38, pp. 355–440. Berlin, Heidelberg, New York: Springer 1975Google Scholar
  12. 12.
    Newell, A.C.: The general structure of integrable evolution equations. Proc. R. Soc. London A365, 283–311 (1979)Google Scholar
  13. 13.
    Gerdjikov, V.S., Ivanov, M.I., Kulish, P.P.: Quadratic bundle and nonlinear equations. Teor. Mat. Fyz.44, 342 (1980)Google Scholar
  14. 14.
    Konopelchenko, B.G.: The linear spectral problem of arbitrary order: The general form of the integrable equations and their Bäcklund transformations. Phys. Lett.75, 447–450 (1980), On the structure of integrable evolution equations,79A, 39–43 (1980); On the structure of the commutativeZ 2 graded algebra valued integrable equations,95B, 83–89 (1980); Transformation properties of the integrable evolution equations,100B, 254–260 (1981); On the general structure of integrable equations andZ N-type reductions,108B, 26–32 (1982)Google Scholar
  15. 15.
    Kulish, P.P.: Notes of LOMI Sci. Sem.96, 105–112 (1980)Google Scholar
  16. 16.
    Konopelchenko, B.G.: On the structure of equations integrable by the arbitrary-order linear spectral problem. J. Phys. A: Math. Gen.14, 1237–1259 (1981);14, 3125–3143 (1981)Google Scholar
  17. 17.
    Alonso, L.M.: Schrödinger spectral problems with energy-dependent potentials as sources of nonlinear Hamiltonian evolution equations. J. Math. Phys.21, 2342–2349 (1980); Gel'fand-Dikii method and nonlinear equations associated to Schrödinger operators with energy-dependent potentials. Lett. Math. Phys.4, 215 (1980)Google Scholar
  18. 18.
    Gerdjikov, V.S., Kulish, P.P.: The generating operator for then ×n linear system. Physica3D, 549–564 (1981)Google Scholar
  19. 19.
    Konopelchenko, B.G.: Funct. Anal. Appl.16, N 3, 63–65 (1982); Hamiltonian structure of the integrable equations under matrixZ N-reduction. Lett. Math. Phys.6, 309–314 (1982); Physica D (to be published)Google Scholar
  20. 20.
    Konopelchenko, B.G.: Nonlinear transformations and integrable evolution equations. Fortschritte der Physik,31, 253 (1983)Google Scholar
  21. 21.
    Dubrovsky, V.G., Konopelchenko, B.G.: Fortschrite der Physik32, N 4 (1984); Preprint Institute of Nuclear Physics, 82–109 (1982); Konopelchenko, B.G., Dubrovsky, V.G.: Ann. Phys. (1984) (to appear), preprint Institute of Nuclear Physics 83–126 (1983)Google Scholar
  22. 22.
    Gadjiev, I.T., Gerdjikov, V.S., Ivanov, M.I.: Notes of LOMI Sci. Sem.120, 55–68 (1982)Google Scholar
  23. 23.
    Konopelchenko, B.G.: On the general structure of nonlinear evolution equations integrable by the two-dimensional matrix spectral problem. Commun. Math. Phys.87, 105–125 (1982); General structure of non-linear evolution equations in 1+2 dimensions integrable by the two-dimensional Gel'fand-Dickey-Zakharov-Shabat spectral problem and their transformation properties.88, 531–549 (1983)Google Scholar
  24. 24.
    Adler, M.: Inventions Math.50, 219–248 (1979)Google Scholar
  25. 25.
    Reiman, A.G., Semenov-Tyan-Shansky, M.A.: Funct. Anal. Appl.14, N 2, 77–78 (1980)Google Scholar
  26. 26.
    Gelfand, I.M., Dorphman, I.Ya.: Funct. Anal. Appl.13, N 4, 130–30 (1979);14, N 3, 71–74, (1980)Google Scholar
  27. 27.
    Funchssteiner, B.: Nonlinear Anal., Theor. Meth. Appl.3, 842–862 (1979); Fuchssteiner, B.: The Lie algebra structure of nonlinear evolution equations admitting infinite dimensional abelian symmetry groups. Prog. Theor. Phys.65, 861–876 (1981);68, 1082–1104 (1982)Google Scholar
  28. 28.
    Fuchssteiner, B., Fokas, A.S.: Symplectic structures, their Bäcklund transformations and hereditary symmetries. Physica4D, 47–66 (1981)Google Scholar
  29. 29.
    Fokas, A.S., Anderson, R.L.: On the use of isospectral eigenvalue problems for obtaining hereditary symmetries for Hamiltonian systems. J. Math. Phys.23, 1066–1073 (1982)Google Scholar
  30. 30.
    Magri, F.: In: Lecture Notes in Physics, Vol. 120, pp. 233–263. Berlin, Heidelberg, New York: Springer 1980Google Scholar
  31. 31.
    Arnold, V.I.: Mathematical methods of classical mechanics. Moscow: Nauka 1974Google Scholar
  32. 32.
    Zakharov, V.E.: Ivz. VUZov. Radiofiz.17, 431–453 (1974)Google Scholar
  33. 33.
    Zakharov, V.E., Kuznetsov, E.A.: Preprint of Institute of automatics and electrometrii, N 186, Novosibirsk (1982)Google Scholar
  34. 34.
    Zakharov, V.E., Schulman, E.I.: Degenerative dispersion laws, motion invariants and kinetic equations. Physica1D, 192–202 (1980)Google Scholar
  35. 35.
    Zakharov, V.E.: In: Lecture Notes in Physics, Vol. 153, pp. 190–216. Berlin, Heidelberg, New York: Springer 1982Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • V. E. Zakharov
    • 1
  • B. G. Konopelchenko
    • 2
  1. 1.L. D. Landau Institute of Theoretical PhysicsMoscowUSSR
  2. 2.Institute of Nuclear PhysicsNovosibirsk-90USSR

Personalised recommendations